Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 35, NWS Key West, FL

October 13, 2014

NWS Key West, FL issued this small craft advisory at Oct 13, 2014, 4:02 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 4:02 AM EDT (08:02 UTC)
Expired
Oct 13, 2014, 10:17 AM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WHUS72 KKEY 130802
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
402 AM EDT MON OCT 13 2014

GMZ033-034-042>044-052>055-072>075-131530-
/O.NEW.KKEY.SC.Y.0035.141013T0802Z-141013T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
402 AM EDT MON OCT 13 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL FOR THE WATERS OF OCEAN REEF TO HALF MOON
SHOAL LIGHT OUT TO THE FLORIDA REEF...THE FLORIDA STRAITS OUT 60 NM
FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS LIGHT...AND THE
OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY. 

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS WILL BE NEAR 20 KNOTS
  ACROSS THESE WATERS...WITH SEAS AS HIGH AS 7 FEET ACROSS THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
1 follow-up statement
387 
WHUS72 KKEY 131417
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 AM EDT MON OCT 13 2014

GMZ033-034-042>044-052>055-072>075-131530-
/O.CAN.KKEY.SC.Y.0035.000000T0000Z-141013T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 AM EDT MON OCT 13 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...PREVIOUSLY IN EFFECT FOR HAWK CHANNEL...THE FLORIDA
STRAITS...AND THE SOUTHEASTERN GULF...INCLUDING THE WATERS
SURROUNDING THE DRY TORTUGAS. SMALL CRAFT SHOULD EXERCISE CAUTION AS
EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS SLOWLY DECREASE.

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:30 AM EDT, 32 minutes earlier.

Area forecast discussion, Oct 13, 3:30 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
330 AM EDT MON OCT 13 2014

.DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST
AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF
300 AM...DEPICT A DEEPENING AND BULBOUS LONGWAVE PATTERN OVER THE
CENTRAL CONUS AND NORTHERN MEXICO...WITH CONVERSELY HIGHER THAN
NORMAL MID AND UPPER HEIGHTS DOWNSTREAM ACROSS THE EASTERN CONUS
INCLUDING THE FLORIDA PENINSULA AND THE KEYS. BUT A WEAK SMALL SCALE
DISTURBANCE ASSOCIATED WITH DIFFLUENT FLOW IS EVIDENT IN THE 400-200
MB LAYERS OVER THE SOUTHEASTERN GULF OF MEXICO THIS MORNING...WHICH
IS EMBEDDED WITH THE LOWER RIGHT FLANK OF THE APPROACHING LONGWAVE
TROUGH.

AT THE SURFACE AND IN THE LOWER TO MID-LEVELS...SURFACE TO 700
MB...LATEST IR IMAGERY OVERLAID WITH AVAILABLE MARINE AND LAND
SURFACE OBSERVATIONS AND ANALYSIS AS OF 300 AM...DETAIL A 1025-1027
MB SURFACE ANTICYCLONE BANKED OVER THE NORTHEAST FROM THE WHITE
MOUNTAINS TO CENTRAL VIRGINIA. WELL TO THE WEST DEEPENING LOW
PRESSURE OF THE WESTERN SOONER STATE IS DEEPENING WITH SEVERE
WEATHER AHEAD OF IT ALONG THE CHISHOLM TRAIL. AS A RESULT...LAST
EVENINGS 00Z SOUNDING AT KEY WEST ILLUSTRATED A TYPICALLY DEEP AND
MOIST MODERATE MAINLY EAST FLOW IN THE LOWER TO MIDDLE
TROPOSPHERE...WITH TOTAL PWAT (PRECIPITABLE WATER) AT 1.94 INCHES.

.CURRENTLY...AS OF 200 AM...IR IMAGERY COMBINED WITH WSR-88D RADAR
IMAGERY SHOWS CONSIDERABLE CLOUDINESS ACROSS THE KEYS ISLAND CHAIN
AND ADJOINING WATERS...WITH KEY WEST RADAR DETECTING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS IMPACTING AREAS FROM THE ISLANDS
SOUTHWARDS. TEMPERATURES ACROSS THE ISLANDS ARE AROUND 80 WITH
DEWPOINTS IN THE MIDDLE TO UPPER 70S. C-MAN STATIONS ALONG THE
FLORIDA REEF...FLORIDA BAY AND SMITH SHOAL ARE RECORDING EAST WINDS
BETWEEN NEAR 20 KNOTS...EXCEPT 15 TO 20 KNOTS IN FLORIDA BAY.

.FORECASTS...SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SHORTWAVE
ENERGY DIVING SOUTHWARDS WILL CONTINUE TO CARVE OUT THE LONGWAVE
TROUGH OVER THE PLAINS...WITH A CONTINUED DEEPENING OF ASSOCIATED
MIDDLE LEVEL LOW PRESSURE...FALLING TO 555 DM AT 500 MB AS LOW
PRESSURE MOVES TO THE MID MISSISSIPPI VALLEY BY TUESDAY NIGHT AND
WEDNESDAY...THEN TO THE OHIO VALLEY THURSDAY AND INTO THE GREAT
LAKES THURSDAY NIGHT. DEEP AND DRY MID AND UPPER CYCLONIC FLOW WILL
FILTER ACROSS THE KEYS BY THURSDAY AND THURSDAY NIGHT. BEFORE
THAT...DEEP MOISTURE WILL REMAIN IN THE COLUMN IN THE LOWER TO MID
TROPOSPHERE...WITH MODEL FORECAST SOUNDINGS ILLUSTRATING PWAT
REMAINING NEAR 2.00 INCHES TODAY...1.75 TO 2.00 INCHES TONIGHT...AND
AROUND 1.75 INCHES ON TUESDAY.

GIVEN THE DEEPER MOISTURE TODAY AND TONIGHT...IN COMBINATION WITH A
STRONG MSLP GRADIENT...WHICH IS THE RESULT OF THE AFOREMENTIONED
NORTHEASTERN SURFACE RIDGING AND TYPICAL LOWER PRESSURE TO THE SOUTH
OVER THE CARIBBEAN BASIN...WE EXPECT GOOD SURFACE CONVERGENCE
GENERATING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH MUCH
OF THIS MORNING...WITH SOME DECREASE IN COVERAGES DURING THE
AFTERNOON. THEREAFTER...EXPECT THE SURFACE LOW PRESSURE TO DEEPEN
OUT OF THE HI PLAINS TONIGHT AS IT EJECTS TOWARDS THE MID
MISSISSIPPI VALLEY TONIGHT...RESULTING IN OUT MODERATE TO FRESH
WINDS TO VEER MORE TO THE SOUTHEAST TONIGHT...BECOMING GENTLE TO
MODERATE DURING TUESDAY. SO WILL HOLD ONTO THE MIDDLE OF THE ROAD
CHANCE POPS AND LOW CHANCE POPS DUE TO THE ABOVE REASONING FOR
TONIGHT AND TUESDAY RESPECTIVELY.

THEREAFTER...THE SURFACE LOW PRESSURE MOVES UP TOWARDS LAKE MICHIGAN
TUESDAY NIGHT AND WEDNESDAY...RESULTING IN SOUTHEASTWARDS MOVING
COLD FRONT REACHING CENTRAL FLORIDA...WITH THE FRONT ONLY TRUDGING
SLOWLY SOUTHWARDS AND LOOSING CHARACTERISTICS WEDNESDAY NIGHT AND
THURSDAY. ALTHOUGH LOWER TO MID LEVELS REMAIN FAIRLY MOIST THROUGH
THURSDAY...THERE IS LITTLE FORCING OVER THE KEYS...AS LIGHT TO
GENTLE SURFACE WINDS GRADUALLY CLOCK AROUND TO WEST WEDNESDAY AND
WEDNESDAY NIGHT TO NORTH BY THURSDAY. WILL CONTINUE TO HOLD ONTO LOW
CHANCE POPS THROUGH THE PERIOD...BUT MOST OF THE LIFT WILL CONTINUE
TO BE WELL NORTH OF THE KEYS.

.EXTENDED...THURSDAY NIGHT THRU SUNDAY...THE ABOVE MENTIONED SURFACE
FRONT IS INDICATED TO UNDERGO FRONTOLYSIS ON THURSDAY AND THURSDAY
NIGHT...AS TROPICAL CYCLONE GONZALO IS FORECAST TO PASS HUNDREDS OF
MILES EAST OF THE BAHAMAS. IT NOW LOOKS LIKE VERY DRY AIR WILL
FILTER SOUTHWARDS DOWN THE PENINSULA WITH PWAT LIKELY NEAR 1 INCH OR
BELOW FRIDAY THROUGH NEXT WEEKEND. HIGH AND LOW TEMPERATURES WILL BE
A FEW POINTS LOWER...BUT DEWPOINTS IN THE 60S WILL SIGNAL SOME
ADDITIONAL RELIEF. FOR NOW WILL MAINTAIN ISOLATED POPS THROUGH THE
PERIOD UNTIL THERE IS CONTINUED MODEL CONSISTENCY.

&&

.MARINE...TODAY AND TONIGHT...AN AUTUMNAL MSLP GRADIENT DUE TO
STRONG RIDGING OVER THE NORTHEASTERN US AND BROAD LOWER PRESSURE
OVER THE CARIBBEAN BASIN WILL KEEP CAUTIONARY HEADLINES ACROSS ALL
WATERS TODAY AND TONIGHT...EXCEPT THE SHALLOWER WATERS INSIDE THE 5
FATHOM LINE AND FLORIDA BAY. MAY MAKE A LAST MINUTE DECISION TO
ISSUE A SMALL CRAFT ADVISORY THRU THIS AFTERNOON AS WELL.
THEREAFTER...WINDS AND SEAS WILL LET DOWN DURING TUESDAY...WITH
GENTLE TO LIGHT WINDS EXPECTED BY TUESDAY NIGHT THROUGH AT LEAST
THURSDAY...WHEN DRIER AND SLIGHTLY COOLER AIR BLEEDS DOWN OFF OF THE
FLORIDA PENINSULA. GENTLE TO MODERATE NORTHEAST WINDS MAY RESUME
LATE IN THE WEEK.

&&

.AVIATION...
UNTIL 00Z/14TH...EXPECT A COUPLE OF SUB-VFR ENCOUNTERS AT LEAST THIS
MORNING AT THE KEY WEST AND MARATHON TERMINALS...OTHERWISE...VFR
CONDITIONS WILL PREVAIL. AWAY FROM SHOWERS AND PERHAPS A
THUNDERSTORM...EAST TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WITH GUSTS
NEAR 20 KNOTS CAN BE EXPECTED AT THE ISLAND AIRPORTS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SCA THRU 21Z GMZ042-044-GMZ033-034&GMZ052-055&GMZ072-075
&&

PUBLIC/MARINE/GRIDS.........FUTTERMAN
AVIATION/NOWCASTS/GRIDS.....APA

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 12, 5:45 AM EDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
545 AM EDT SUN OCT 12 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
545 AM EDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS AND THE
ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM
HAZARDS WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

In the hours before

Local storm report, Oct 13, 3:38 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
338 AM EDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 AM     MARINE TSTM WIND 8 SSE KEY LARGO         25.01N 80.38W
10/13/2014  M44 MPH          GMZ052             FL   C-MAN STATION

            A CLUSTER OF SHOWERS WITH AN EMBEDDED THUNDERSTORM
            GENERATED A WIND GUST OF 38 KNOTS OR 44 MPH AT MOLASSES
            REEF C-MAN STATION PLATFORM.

&&

AALBANES

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.